Hail, Jayuya
- When
- July 27, 5:11 PM AST to 5:45 PM AST
- Where
- Jayuya County, Jayuya to 3.06 mi SE of Jayuya
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 18.200, -66.580
Hail was reported at Jayuya municipality.
The proximity of an Upper level low to the north of the local area, resulted in unstable conditions and very cold temperatures aloft, which contributed to the development of a cluster of strong thunderstorms over interior Puerto Rico with Hail reported over the municipality of Jayuya.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The proximity of an Upper level low to the north of the local area, resulted in unstable conditions and very cold temperatures aloft, which contributed to the development of a cluster of strong thunderstorms over interior Puerto Rico with Hail reported over the municipality of Jayuya.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 27, 2:50 PM AST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 250 PM AST SUN JUL 27 2014 .DISCUSSION...ISOLATED TO LOCALLY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE WESTERN INTERIOR SECTION BUT QUICKLY DISSIPATED. THE DOPPLER RADAR IS STILL SHOWING A FEW SHOWERS OVER THIS AREA..THEY ARE LIGHT TO MODERATE AND THEY WILL DISSIPATE IN THE NEXT HOUR OR SO. TONIGHT...ISOLATED TO LOCALLY SCATTERED SHOWERS WILL DEVELOP OVER THE LOCAL WATERS...SOME OF THESE SHOWERS WILL MOVE ON SHORE AND AFFECT THE EASTERN PORTIONS OF PUERTO RICO AND USVI. RIDGE NORTH OF ISLANDS DOMINATE THE WEATHER AS DRY AIR CONTINUES TO MOVE ACROSS LOCAL ISLANDS. PRECIPITATELY WATER REMAINS BELOW SEASONAL NORMS AND LITTLE CHANGE IS EXPECTED MOST OF THIS WEEK. && .AVIATION...ISOLD/SCT SHRA/TSRA WI MVFR UNLIKELY AT ANY TAF SITE THRU MON. BUT FEW OBSCD MTNS DURING BOTH AFT OVER WESTERN INTERIOR PR. LOW LEVEL WIND E 12-20 KT XCP NE FL100-FL200...WEAKENING TO 6-13 KT ON MON. && .MARINE...AS WINDS CONTINUE TO RELAX ALSO THE SEAS WILL SUBSIDE THROUGH AT LEAST TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 90 80 90 / 20 20 20 30 STT 80 90 80 90 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 521 AM AST SUN JUL 27 2014 AMZ710>745-PRZ001>013-281100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 521 AM AST SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-281100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 521 AM AST SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 511 PM AST SUN JUL 27 2014 PRC039-073-107-272145- CIALES PR-JAYUYA PR-OROCOVIS PR- 511 PM AST SUN JUL 27 2014 AT 456 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF JAYUYA...MOVING EAST AT 10 MPH. THIS THUNDERSTORM CAN PRODUCE MODERATE TO LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...MINOR URBAN FLOODING...AS WELL AS CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. DS
The San Juan radar (TJUA), 54 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 hail. Local standard time, as filed.
Hail was reported at Jayuya municipality.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537746.